EconPapers    
Economics at your fingertips  
 

Estimation of affine term structure models under the Milstein approximation

Hail Park

Applied Economics Letters, 2014, vol. 21, issue 9, 651-656

Abstract: This article suggests the Milstein approximation in the estimation of affine term structure models by the Kalman filter. By doing so, affine term structure models with various specifications of the market price of risk can be estimated in a tractable and reasonable manner. In regard to both in-sample fit and out-of-sample forecast, the performance of the Milstein approximation is very close to that of the closed form of the conditional moments. Monte Carlo simulation also shows that the properties of estimators under the Milstein approximation are comparable to those using the closed form of the conditional mean and variance. These indicate that the Milstein approximation can be a good alternative when the closed form of the conditional moments is impractical.

Date: 2014
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1080/13504851.2014.881962 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:apeclt:v:21:y:2014:i:9:p:651-656

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RAEL20

DOI: 10.1080/13504851.2014.881962

Access Statistics for this article

Applied Economics Letters is currently edited by Anita Phillips

More articles in Applied Economics Letters from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:apeclt:v:21:y:2014:i:9:p:651-656